MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the catheter shaft was found to be kinked/bent in multiply areas.The catheter shaft was flat/crushed.The tip of the catheter was found to be broken/fractured.The hub was found to be intact.During functional inspection, the device was flushed.An attempt was taken to advance the patency mandrel to check the id; however, the mandrel stuck 125 cm from the proximal end and could not be advanced further due to significant friction caused by damages to the device.An attempt was taken to advance the guidewire through; however the guidewire stuck 125 cm from the proximal end of the microcatheter.The device was advanced through the demo guide catheter; however significant friction was noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.Flushed the microcatheter and delivered it but tip of it could not be advanced into middle catheter even after several tries.Also additional information received the middle catheter used in the procedure was an intermediate catheter, there was friction experienced while advancing the microcatheter within the middle catheter shaft and no device fragment was left inside the patient.It was seen that the microcatheter was flattened, kinked and the distal tip and marker had fragmented.The microcatheter distal shaft was damaged, this would have caused issues advancing through the guide catheter.An attempt to advance the microcatheter in the middle catheter was made several times in the procedure but could not be advanced which could have caused the distal tip to detach.The microcatheter most likely was damaged during the procedure due to some procedural/anatomical factors encountered during use leading to the as reported and as analyzed event.Based on the investigation results and available information, an assignable cause of procedural factors will be assigned to the as reported "catheter shaft difficulty advancing" as well as the as analyzed "catheter shaft friction", "catheter shaft kinked/bent", "catheter shaft flat/crushed", "catheter tip broken/fractured during use", "catheter shaft difficulty advancing" and "catheter difficulty advancing guidewire".
 
Event or Problem Description
Analysis of the returned device found that the subject catheter tip was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18166597
Report Number3008881809-2023-00557
Device Sequence Number6466528
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public04546540698131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2023
Device Catalogue NumberM003XT2750810
Device Lot Number22336592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2023
Initial Report FDA Received Date11/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 5 INTERMEDIATE CATHETER (STRYKER).; EXCELSIOR XT 17 MICROCATHETER (STRYKER).; NEUROFORM EZ STENT (STRYKER).; SYNCHRO2 GUIDEWIRE (STRYKER).
Patient SexUnknown
Patient RaceAsian